MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PAL SMALL TRIAL IMPLANT 7A^ M; TEMPLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PAL SMALL TRIAL IMPLANT 7A^ M; TEMPLATE
Model Number 03.812.307
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Date returned to manufacturer.Dhr review was completed.Part no.: 03.812.307.Lot no.: 7886623.Manufacturing location: (b)(4).Release to warehouse date: 10.May.2012.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The returned device was confirmed to have a broken proximal tip.The broken tip was retained inside the returned knob.The tip was able to be removed from the knob.The complaint is confirmed.Replication of the complaint condition is not possible as the device is already broken.No additional malfunctions were noted.The following were reviewed during investigation.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product including material and material properties that would contribute to this complaint condition.The diameter of the shaft, adjacent to the breakage, was measured to be 2.19mm which is within the specification of 2.2mm +0/-0.05.Measured using mitutoyo caliper endurance testing (insertion and removal) was completed and no functional failures were observed over the 100 simulated application cycles.Additionally, testing has been conducted to evaluate the instrument¿s connection during removal.The test was based on forces measured during cadaver testing which determined normal loads for trial removal due to hammering to be approximately 3kn and in extreme cases reaching 5kn (when too large of trial is inserted).The test produced loads of 6.7kn allowing for a 1.34 factor of safety.After the test, a visual inspection of all articles found no signs of damage or wear.The received failure mode is consistent with applied force while the handle (03.812.001) security ring is pressed forward; this would concentrate impaction forces on the proximal coupling ball tip.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during a fusion procedure at unknown levels, surgeon was attempting to pry open the fused inner body by hammering in the transforaminal posterior atraumatic lumbar (t-pal) 7mm trial spacer with the t-pal applicator when the distal tip of the trial spacer broke.Surgeon eventually gave up attempting to pry open the inner body.The broken tip remained stuck in the t-pal applicator.Surgery was completed with a delay of approximately 1 minutes.Patient reported in good condition.Concomitant devices reported: t-pal spacer applicator knob (03.812.004, lot 9850495, quantity 1), t-pal spacer applicator handle (03.812.001, lot number unknown, quantity 1) this is report 1 of 1 for (b)(4).

Brand Name
T-PAL SMALL TRIAL IMPLANT 7A^ M
Common Device Name
TEMPLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7408371
Report Number2939274-2018-51551
Device Sequence Number11149103
Product Code HWT
UDI-Device Identifier10705034727820
UDI-Public(01)10705034727820(10)7886623
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.812.307
Device Catalogue Number03.812.307
Device Lot Number7886623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Initial Date Received by Manufacturer 04/06/2018
Initial Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1